| Catalog Number |
4004C0615 |
| Medical Device Problem Codes |
Detachment Of Device Component (1104); Out-Of-Box Failure (2311)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
09/12/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
While preparing for a coil embolization procedure, the physician opened the packaging of the first penumbra coil 400 (pc400) and then attempted to remove the coil from its dispenser; however, the pc400 was already exposed and had unintentionally detached.Therefore, the pc400 was not used in the procedure and did not come into contact with the patient.The procedure was completed using a new pc400.